MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71423225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Unspecified Infection (1930); Inflammation (1932); Loss of Range of Motion (2032)
Date of Event 07/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2021, the patient experienced redness, swelling, heat, pain and limited movement in the left knee joint.It was tried to treat this adverse event with anti-inflammatory medication but it was not solved.On (b)(6) 2021 a culture with joint fluid and antibiotic treatment (vancomycin + meropenem) was performed, this led to a revision surgery on (b)(6) 2021 in which the joint was cleaned and the legion ps np fem sz 5 lt was replaced.After that, antibiotic injection in articular cavity and systemic intravenous antibiotic treatment were given.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Part and lot number changed to unknown.
 
Additional Manufacturer Narrative
Product number updated.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, based on the information provided, the root cause of the reported event was most likely an acute post-operative bacterial infection; however, the identification/specification or source of the infection could not be definitively concluded.The assessed patient impact was the reported signs/symptoms, medication therapy, ¿cleaning¿ procedure and insert revision.Further patient impact could not be determined, although it was communicated that the patient recovered well.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be patient anatomy/reaction, procedural/user error, joint tightness, material in use, contamination, post-operative healing issue, alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12560962
Report Number1020279-2021-07370
Device Sequence Number1546808
Product Code JWH
UDI-Device Identifier03596010607607
UDI-Public03596010607607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423225
Device Catalogue Number71421508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer10/13/2021
10/18/2021
10/26/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/13/2021
10/18/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71423225/LEGION PS NP FEM SZ 5 LT
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age75 YR